Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Getting Worried Now

JoyJJoy Posts: 559
edited 06/11/2012 - 7:25 AM in Back Surgery and Neck Surgery
I posted in a previous thread that I was having trouble with my knee (well, behind the knee mostly). Now the pain is radiating below and above the knee, even to my butt. I'm having to take more pain pills now than I was for a while, but even that doesn't take care of the pain. I've also got muscle spasms on the side of my back. How often can you take meds like flexeril? Right now I take 2 a day, one morning and one pm. The pills are 10 mg. Wonder what the max. is for taking this? Also, I'm taking two hydrocodone-APAP 5-500 tablets every 6 hours as needed. Not sure what the max. is on those either.

If I stay off my feet and just stay in the bed, the pain subsides. I'm 5 months post-op and don't want to stay in the bed! I've been off the leg as much as possible for the last week and it just isn't getting any better. I'll call my doc tomorrow. Hope he doesn't want an MRI because the cost for that will come out of my pocket...new insurance with a $5,000 deductible that only started in Sept.

I'm really bummed out today...I was doing so great until the last week.

Anyway, thanks for putting up with the whining! :''( :''(
advertisement
134

Comments

  • The best thing to do is talk to your doc about it. If it is a problem related to your fusion, it needs to be looked at and what's worse ... permanent nerve damage or paying the deductible for an MRI. You can't spend all your time in bed. The doc may be able to shed some light on all this for you without an MRI too.

    "C"
  • Yeah, I'm going to call him tomorrow and see what he thinks. Of course, if I have to have an MRI, then I will do it. I certainly don't want to risk the chance of permanent nerve damage.

    After the surgery, he told my family that I do have other issues that will have to be addressed further down the road, but he didn't elaborate on this to me. Hopefully, it's not another disk in trouble. He did tell me that I have arthritis, too.
  • advertisement
  • I am so sorry you are having all this pain again. Especially when you were doing so well. Help me remember - did it originally start after sitting too long? It kind of sounds like you have really kicked up some nerve action somewhere - is that what it feels like? But I am glad you are going to call your doc tomorrow.

    Does the Flexeril help the muscle spasms? Have you been going to PT and maybe aggravated something? PT often starts up all kinds of weird pains for me. (I will say that Flexeril did nothing for me except make me stupid - I got lots better results from Valium for muscle spasms)

    I hope someone with MUCH more knowledge than I responds to your post - but wanted you to know I was thinking of you.

  • Narcotics won't help with nerve pain... Unfortunately.

    I used to take 10mg Flexeril three times a day per order of my surgeon. Valium also works better for me, which is why I take that right now. Flexeril still did work somewhat, though. 10mgs of Valium is muchhhh better.
  • I am sorry you are having so much trouble now..I take skelaxin.. the script reads 3 times a day (so every 8 hours). What do the directions say for flexeril? That would give you the max per day, I guess. I copied this from RX list for you: (but I would check with your doctor.)

    DOSAGE AND ADMINISTRATION

    For most patients, the recommended dose of FLEXERIL is 5 mg three times a day. Based on individual patient response, the dose may be increased to 10 mg three times a day. Use of FLEXERIL for periods longer than two or three weeks is not recommended. (see INDICATIONS AND USAGE).

    Less frequent dosing should be considered for hepatically impaired or elderly patients (see PRECAUTIONS, Impaired Hepatic Function, and Use in the Elderly).

    You are doing the right thing calling the doctor..it sucks about the insurance.
    Keep us posted.
    Donna
  • advertisement
  • I appreciate so much your opinions. And, yeah, it does feel more like nerve pain than anything else. Maybe he could change the flexeril to valium. I'd try anything right now.
  • I LOVE your new avatar! It's fun to switch them now and then, huh? At least it gives us something else to do. :))( :))(
  • Joy, sorry you are feeling so crumby. Do get that checked out. Are you having any redness or swelling around your knee? I know it is kinda late for the blood clot thing but that always comes to my mind with back of the knee pain. While hydrocodone can be taken every 4 hours, you should only have max 4000 mg of acetaminophen per 24 hours. That is why some docs order Norco so you can take it more often. Perhaps some nerve pain meds are in order. Try the ice and heat and get lots of rest. I hope you feel better soon.
    >:D< Cali-Sue
  • So how many mg of acetaminophen are in each tablet? All it says on the bottle is Hydrocodone-APAP 5-500. Sounds like Greek to me! When I called him the first of the week, he did increase the Neurotin. I now take it 3 times a day (300 mg/capsule).
  • Hi Joy, the acetaminophen is the 500mg. That is why some prefer Norco because it only has 325mg. The hydrocodone is 5 mg, and it can be taken safely in higher doses. I was on 2 Norco 10 mg post-op. Where I work we only use norco, no vicodin anymore, because of the risk of acetaminophen overdose. So you should only take yours every 6 hours at the most. If you need it more often, you could ask to have it changed to norco. Good-luck, Sue
advertisement
Sign In or Register to comment.